Alert archive / Idaho / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 3, 2025, 1:17 AM MDT for 9 counties in Idaho. It took effect at Jul 3, 2025, 1:00 PM MDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2025, 1:17 AM MDT (07:17 UTC)
- In effect from
- Jul 3, 2025, 1:00 PM MDT
- Expired
- Jul 3, 2025, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bear Lake County, ID, Bonneville County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Oneida County, ID, Power County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 66 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 7:29 PM MDT | LIGHTNING | 2 Se Ucon, ID | Rocky Mountain Power reports a small power outage due to lightning off of N 55th E near US-26. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 7.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 211 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -180 m²/s²
- 0-3 km storm-relative helicity
- -126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476 WWUS85 KPIH 030717 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 117 AM MDT Thu Jul 3 2025 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR IDAHO FIRE ZONE 413 FOR SCATTERED THUNDERSTORMS... IDZ413-040200- /O.UPG.KPIH.FW.A.0002.250703T1900Z-250704T0200Z/ /O.NEW.KPIH.FW.W.0002.250703T1900Z-250704T0200Z/ Caribou Range/Caribou NF- 117 AM MDT Thu Jul 3 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * IMPACTS...Scattered thunderstorms will develop during the afternoon. Gusty and erratic winds are expected near thunderstorms. Frequent lightning can increase wildfire starts. * THUNDERSTORMS...25 to 35 percent coverage expected. * OUTFLOW WINDS...25 to 45 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
2 follow-up statements
083 WWUS85 KPIH 031424 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 824 AM MDT Thu Jul 3 2025 ...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR IDAHO FIRE ZONES 413 AND 427 FOR SCATTERED THUNDERSTORMS... IDZ427-040200- /O.EXA.KPIH.FW.W.0002.250703T1900Z-250704T0200Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 824 AM MDT Thu Jul 3 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 427... The National Weather Service in Pocatello has issued a Red Flag Warning for scattered thunderstorms, which is in effect from 1 PM this afternoon to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 427 Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * IMPACTS...Scattered thunderstorms will develop during the afternoon. Gusty and erratic winds are expected near thunderstorms. Frequent lightning can increase wildfire starts. * THUNDERSTORMS...25 to 35 percent coverage expected. * OUTFLOW WINDS...25 to 45 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. - Thunderstorm coverage of 25 percent, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ413-040200- /O.CON.KPIH.FW.W.0002.250703T1900Z-250704T0200Z/ Caribou Range/Caribou NF- 824 AM MDT Thu Jul 3 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONE 413... * AFFECTED AREA...Fire Weather Zone 413 Caribou Range/Caribou NF. * IMPACTS...Scattered thunderstorms will develop during the afternoon. Gusty and erratic winds are expected near thunderstorms. Frequent lightning can increase wildfire starts. * THUNDERSTORMS...25 to 35 percent coverage expected. * OUTFLOW WINDS...25 to 45 mph possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: - Thunderstorm coverage of 25 percent, without specific rainfall criteria. && $$
994 WWUS85 KPIH 040158 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 758 PM MDT Thu Jul 3 2025 IDZ413-427-040300- /O.EXP.KPIH.FW.W.0002.000000T0000Z-250704T0200Z/ Caribou Range/Caribou NF- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 758 PM MDT Thu Jul 3 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM THIS EVENING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 413 AND 427... A few isolated thunderstorms will remain possible over the next 1 to 2 hours, but overall coverage will be isolated with activity weakening over time. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 2, 9:00 PM MDT, 4 hours 17 minutes earlier. Its key messages:
- Showers and thunderstorms every day through Saturday with July 4th likely the most widespread coverage as an upper level wave pushes east.
- Cooler temperatures beginning Thursday with highs only in the 70s and 80s Thursday through Saturday.
- Overall dry conditions are expected to return by Sunday and continue into next week with an overall warming trend as well. Temperatures will return to the 90s for lower elevations.
Area forecast discussion, Jul 2, 9:00 PM MDT, 4 hours 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 900 PM MDT Wed Jul 2 2025 .KEY MESSAGES... - Showers and thunderstorms every day through Saturday with July 4th likely the most widespread coverage as an upper level wave pushes east. - Cooler temperatures beginning Thursday with highs only in the 70s and 80s Thursday through Saturday. - Overall dry conditions are expected to return by Sunday and continue into next week with an overall warming trend as well. Temperatures will return to the 90s for lower elevations. && .SHORT TERM /THROUGH THURSDAY NIGHT/... Issued at 118 PM MDT Wed Jul 2 2025 Southerly flow aloft continues through the short term period with extensive moisture working into the region. Will have isolated to scattered thunderstorms this afternoon and evening and again Thursday afternoon and evening. Expect more widespread coverage Thursday afternoon with scattered coverage more widespread especially in higher elevations. Lows tonight in the 50s and 60s with highs Thursday into the 70s mountains and 80s to near 90 valleys. Expecting strong wind gusts only near any thunderstorm outflow activity. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Issued at 118 PM MDT Wed Jul 2 2025 Friday is expected to have the most widespread shower and thunderstorm activity in the forecast period. Over 0.10 inches is likely in the central mountain and Sun Valley region and northeast mountains. Expect lesser amounts in the Snake Plain and southern mountains. It will be the coolest day as well with highs only in the 70s and 80s with some 60s mountains. Convective activity will be limited to the northeast mountains Saturday with continued cool weather with highs in the 70s and 80s continuing. Dry and hot conditions expected Sunday through Wednesday with another upper level ridge building over Idaho. Highs Monday through Wednesday in the 80s mountains and 90s valleys possible approaching 100 in some locations by Wednesday. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 859 PM MDT Wed Jul 2 2025 No major changes to the forecast for the rest of tonight and into Thursday. A few spotty showers remain this evening and models continue to show potential for showers late tonight/early Thursday morning, so have kept VCSH in for all sites. However, there is the potential this ends up being more virga than actual showers. Went with VCTS for most sites in the TAFs for Thursday afternoon for now due to some discrepancies between hi-res models. Added in a PROB30 for IDA for Thursday evening as both the NAM and HRRR show the potential for a line of storms moving through beginning around 02Z Friday. && .FIRE WEATHER... Issued at 118 PM MDT Wed Jul 2 2025 Trend still in place for increased thunderstorm coverage moving through the rest of the week. Cloud cover early today may have limited the amount of instability for thunderstorms today, but in any case, coverage today leans more toward isolated and widely scattered. Gusty winds 35-50 mph will be possible. Thunderstorm coverage increases into Thursday, and then again into Friday for the 4th. There is some potential for overnight storms Thursday night, but confidence is low. The increase in precipitation comes with a decrease in temperatures and increase in daytime humidity. By Friday, most thunderstorms should be able to produce a wetting rain. The bulk of the moisture shifts east for the weekend, allowing for a warming trend to return to East Idaho. Humidities should return toward more seasonable levels, but isolated thunderstorms may continue across higher terrain zones through Sunday. High pressure builds back into the Intermountain West for the early part of next week, for continued drying and warming trend. && .PIH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Thursday afternoon through Thursday evening for IDZ413. && SHORT TERM...GK LONG TERM...GK AVIATION...AMM FIRE WEATHER...DMH
In the hours before
Local storm report, Jul 2, 11:12 PM MDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Pocatello ID
1112 PM MDT Wed Jul 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM Tstm Wnd Dmg 2 SW Moreland 43.20N 112.48W
07/01/2025 Bingham ID Public
Large tree down near Snake River High
School.
&&
KSmithThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:17 PM MDT | Special Weather Statement | PIH | Cassia | 43 min |
| Jul 3, 5:12 PM MDT | Special Weather Statement | PIH | Jefferson | 48 min |
Nearby
Red Flag Warnings in Idaho, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.